Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 86, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 22, 1994, 4:56 PM CDT for Gray County, Kansas. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1994, 4:56 PM CDT (21:56 UTC)
- Expired
- Jun 22, 1994, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Gray County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 222159 RRA SVRDDC KSC069-222300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 456 PM CDT WED JUN 22 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHERN GRAY COUNTY AT 455 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED 35 MILES SOUTH OF GARDEN CITY...OR JUST SOUTH OF COPELAND. THE STORM WAS MOVING TO THE EAST AT 10 MPH AND WILL MOVE ACROSS FARMLAND AND REACH HIGHWAY 23 BY 525 PM CDT. THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU LIVE IN SOUTHERN GRAY COUNTY TAKE SAFE SHELTER AWAY FROM WINDOWS NOW!!! BERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:38 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 22, 3:38 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT THU JUN 16 1994 PBLM IS WHERE AND WHEN FOR CNVCTN. SFC LOW NW KS CONTS TO SINK SSE WITH MSTR AXIS FM TOP W TO HLC. LWR DWPTS WRKG INTO SW KS ON SW WINDS SO BEST CHC HVY RA AS IN GOING FCST AND FFW. FNT MOVG THRU TNGT WL STILL POSE THREAT OF CNVCTN WITH LOWEST POPS IN MY SWRN CNTYS. CNVCTN WITH VORT NOW IN FULL SWING OVR MY WRN ZNS TO REACH DDC ZNS ARND 8PM...THEN SHD SEE SECOND ROUND WITH FNT TWRDS MDNGT. WENT WITH COOLER FWC FOR OVRNGT LOWS AND BTWN FWC AND FPC FOR HIGHS TMRW. .DDC...NONE. JOHNSON
In the hours before
Special weather statement, Jun 22, 3:56 PM CDT, 1 hour before
KSZ030-031-043>046-230000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KANSAS 355 AM CDT WED JUN 22 1994 ...A SEVERE THUNDERSTORM MAY CRANK UP ALONG OR NORTH OF HIGHWAY 96... THE AREA FROM SCOTT CITY...DIGHTON...NESS CITY AND LA CROSSE NORTH TO WAKEENY AND HAYS STANDS A CHANCE OF SEEING A SEVERE THUNDERSTORM THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 10 PM CDT. AT THE MOMENT NO THUNDERSTORMS vARE IN THIS AREA...BUT CONDITIONS HAVE BECOME RIPE FOR VIOLENT THUNDERSTORMS TO DEVELOP. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST INFORMATION ON THIS POTENTIALLY DANGEROUS SITUATION. JOHNSON
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.